Georgia, 2023

Damaging Winds and Lightning Strike in Georgia, July 21 to 23, 2023

July 21 to 23, 2023 · NWS TAE · 37 events in 16 counties and zones

Scattered to numerous showers and thunderstorms occurred within a favorable environment for downbursts. Several reports of damaging winds were received.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$23,000
Crop damage
None recorded
Events
37

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

Scattered to numerous showers and thunderstorms occurred within a favorable environment for downbursts. Several reports of damaging winds were received.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 21, 7:29 PM EST, 2 hours 1 minute earlier.

Area forecast discussion, Jul 21, 7:29 PM EST, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Tallahassee FL
829 PM EDT Fri Jul 21 2023

...New UPDATE...

.UPDATE...
Issued at 825 PM EDT Fri Jul 21 2023

The surface analysis reveals typical weak surface flow over the area
for this time of year with the sea breeze boundary pushing slowly
northward into portions of far southern Georgia and southeast
Alabama. At the same time, isolated to scattered strong to severe
convection continues across portions of central Alabama extending
eastward into northern and central Georgia. The 00z KTAE sounding
reveals a strongly unstable airmass with SBCAPE around 2800 j/kg and
DCAPE quite high around 1170 j/kg. However, a cap is in place from
about 830-800 mb, which suppressed convection across our area
today.

For later this evening, the hi-res guidance does still show the
potential for some of that activity to our north to move
southeastward and clip the northern section of our forecast area
before eventually weakening. Forecast soundings across our northern
counties show less of a cap while maintaining high instability and
about 20 knots of deep layer shear, which is actually decent for
summer standards. Thus, we would still not rule out a few strong to
severe storms across our northern counties this evening with gusty
winds.

&&

.NEAR TERM...
(Through Saturday)
Issued at 316 PM EDT Fri Jul 21 2023

Upper ridge will break down tonight into Saturday as a series of
short waves helps to deep a trough over the eastern U.S. The first
shortwave will support increased chances for thunderstorms this
evening into the overnight hours, especially across the northern and
eastern portions of the forecast area. With modest deep layer shear
(25-30kt) and mid-level lapse rates (6.5-7/km), a few strong to
severe storms cannot be ruled out with this activity.

For Saturday, another shortwave will move into the base of the
developing trough, supporting additional showers and thunderstorms
across the entire forecast area. With plenty of instability and
still around 25kt of keep layer shear, a few strong to severe storms
will still be possible. Thus, SPC continues to highlight the region
with a marginal risk for severe storms.

Heat-wise, temperatures should be a bit cooler than today, both due
to the lower 500mb heights as the ridge breaks down, and the
increased convective coverage by mid to late afternoon.

&&

.SHORT TERM...
(Saturday night through Sunday night)
Issued at 316 PM EDT Fri Jul 21 2023

Upper troughing continues establishing itself across the Eastern US
late this weekend as its base cascades down further into the region.
This pattern will keep cyclonic flow aloft in place while prompting
a corresponding frontal boundary to sag/linger towards the coast.
The environment should remain seasonably unstable and very moist
with above-normal lift to support additional rounds of scattered to
widespread showers and thunderstorms capable of strong to damaging
wind gusts, small hail, and heavy rainfall. Axis of highest
precipitation is expected to be along the front. Its slow-moving,
zonally oriented nature could spell flooding trouble via training
convection that is likely to be ongoing into Saturday evening. By
Sunday, elevated rain chances shift across/south of the I-10
corridor as relatively drier air attempts to filter in from the
north Sunday night into Monday morning.

The SPC has a Marginal Risk (level 1 of 5) for severe weather over
the Deep South for Day 2 - valid 12Z Saturday to 12Z Sunday. Modeled
soundings showing plentiful instability, rich moisture, steep
low/mid-level lapse rates, and unseasonably strong deep-layer shear
with afternoon Inverted-V profiles justify this outlook. A Marginal
Risk (level 1 of 4) for Excessive Rainfall also remains in place
and spills over into Monday. One silver lining to the short-term
period is a reprieve from dangerous heat thanks to considerable
cloud cover from increased convective coverage. Forecast highs are
in the upper 80s with heat indices around the low 100s while
overnight lows drop into the 70s.

&&

.LONG TERM...
(Monday through Thursday)
Issued at 316 PM EDT Fri Jul 21 2023

At the beginning of the period, high temperatures will remain in
the upper 80s to low 90s on Monday with prevailing westerly winds
from 5-10 kts throughout Monday and Tuesday. Scattered
thunderstorms are also likely as moisture lingers along a nearby
front while upper troughing is slow to lift. Heavy rainfall
appears to still be a concern, so cannot rule out some flooding
problems. Best rain chances are along and south of I-10 into the
Gulf on Monday with diminishing chances throughout Tuesday as
relatively drier air continues advecting from the north.
Otherwise, partly cloudy conditions are expected. Upper ridging
then begins to build back in, which should revert us to more of a
typical summertime pattern.

Low temperatures will be in the mid to low 70s throughout the
period, preceded by very warm to hot daytime temperatures for the
following days. High temperatures for next week likely reach the
mid to upper 90s with widespread peak heat indices returning to
the low 100s near the end of the long term. Winds will be variable
throughout the rest of the period thanks mainly to prevailing
surface high pressure. Scattered thunderstorms are possible from
Wednesday, onward mainly along the seabreeze, with convection
shifting over the Gulf during the overnight/early-morning hours.
A mix of late-July sun and clouds are forecast inland away
from thunderstorms.

&&

.AVIATION...
(00Z TAFS)
Issued at 742 PM EDT Fri Jul 21 2023

A few showers may be possible this evening at DHN and ABY as
storms to the northwest across SE Alabama continue moving
southeast. Storm intensity is expected to decrease into the
overnight hours, turning into mostly shower activity as
instability decreases post-sunset. Mostly VFR conditions are
expected tomorrow as convection fires off along a stationary
boundary to the north late in the TAF period with widespread
thunderstorms possible, impacting all terminals. However,
confidence is currently low on timing and coverage.

&&

.MARINE...
Issued at 316 PM EDT Fri Jul 21 2023

Generally favorable boating conditions prevail outside of
thunderstorms, for which chances return to the forecast this
weekend into next week. The main concern with maritime convection
would be strong to gusty, erratic winds, frequent lightning, and
the potential for waterspouts. A west to southwest wind around 15
knots or less persist with wave heights around 2 feet the next few
days.

&&

.FIRE WEATHER...
Issued at 316 PM EDT Fri Jul 21 2023

Wetter and slightly less hot conditions are on tap for the weekend
as the coverage of showers and thunderstorms increases for Saturday
and Sunday. Therefore, fire weather concerns are relatively low
outside of the potential for lightning and winds from
thunderstorms.

&&

.HYDROLOGY...
Issued at 316 PM EDT Fri Jul 21 2023

Multiple rounds of showers and thunderstorms are expected this
weekend into early next week. The presence of a sagging frontal
boundary within a moist/unstable airmass supports a marginal threat
for isolated instances of flash flooding from training convection
through at least Monday. Saturday and Sunday are shaping up to be
the wettest days of the period. Seven-day forecast amounts are
widespread 1-2" (isolated higher). However, local CAMs paint high
probabilities for 3" this weekend nearly areawide and lower-end
potential for 6" over the same time span. The latter is currently
the reasonable "worst case" that is focused over parts of SE AL,
FL Panhandle, and lower I-75 corridor. Meanwhile, all area rivers
remain in good shape, but could see some rises depending on the
precipitation pans out.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   77  95  75  88 /  20  70  50  70
Panama City   80  91  77  86 /  20  60  60  80
Dothan        76  92  73  88 /  30  70  70  50
Albany        76  92  73  88 /  50  70  60  50
Valdosta      76  95  74  88 /  30  70  50  60
Cross City    78  94  78  87 /  20  60  30  80
Apalachicola  80  91  79  86 /  20  60  40  80

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

UPDATE...DVD
NEAR TERM...Camp
SHORT TERM...IG3
LONG TERM....SHB
AVIATION...Oliver
MARINE...SHB
FIRE WEATHER...Camp
HYDROLOGY...IG3

In the hours before

Special weather statement, Jul 21, 9:00 PM EST, 30 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1000 PM EDT Fri Jul 21 2023

GAZ126>128-130-131-220230-
Worth GA-Lee GA-Irwin GA-Turner GA-Ben Hill GA-
1000 PM EDT Fri Jul 21 2023

...Strong thunderstorms will impact portions of northwestern Irwin,
Turner, southern Lee, Ben Hill and northern Worth Counties through
1030 PM EDT...

At 1000 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near McRae to Leesburg. Movement was southeast
at 15 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Leesburg, Ashburn, Fitzgerald, Albany, Worth, Terrell, Sycamore,
Warwick, Rebecca, Stocks, Forrester, Amboy, Palmyra, Red Rock, Hobby,
Turner Co Airport, Bowens Mill, Abba, Lulaville and Century.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3154 8400 3156 8398 3163 8401 3165 8399
      3165 8403 3162 8405 3162 8423 3177 8428
      3185 8394 3180 8380 3180 8361 3185 8361
      3185 8318 3181 8313 3178 8299
TIME...MOT...LOC 0200Z 329DEG 12KT 3203 8294 3175 8417

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Haner
Special weather statement, Jul 21, 9:12 PM EST, 18 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1012 PM EDT Fri Jul 21 2023

ALZ065>067-GAZ120>122-220245-
Dale AL-Henry AL-Coffee AL-Quitman GA-Randolph GA-Clay GA-
1012 PM EDT Fri Jul 21 2023

...Strong thunderstorms will impact portions of northern Dale,
northern Henry, northern Coffee, northwestern Clay, northern Randolph
and Quitman Counties through 1045 PM EDT/945 PM CDT/...

At 1011 PM EDT/911 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Lumpkin to near Osco
to Goshen. Movement was south at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Elba, Abbeville, Fort Gaines, Georgetown, Cuthbert, Fort Novosel,
Ariton, Lee, Mixons Crossroads, Wire Bridge, Curtis, Watson
Crossroads, Scottsboro Crossroads, Ricks Place, Roeton, Thomas Mill
Creek, Phillips Crossroads, Arcus, Hatcher and Morris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3197 8495 3195 8496 3192 8491 3192 8461
      3182 8460 3157 8516 3147 8600 3137 8620
      3153 8619 3154 8614 3162 8615 3162 8542
      3171 8542 3170 8524 3177 8516 3177 8512
      3189 8513 3199 8507
TIME...MOT...LOC 0211Z 343DEG 23KT 3199 8486 3182 8525 3172 8613

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Haner
Special weather statement, Jul 21, 9:29 PM EST, 1 minute before
Special Weather Statement
National Weather Service Tallahassee FL
1029 PM EDT Fri Jul 21 2023

ALZ067-GAZ120>123-142-220300-
Henry AL-Quitman GA-Randolph GA-Calhoun GA-Clay GA-Early GA-
1029 PM EDT Fri Jul 21 2023

...A strong thunderstorm will impact portions of east central Henry
County in southeastern Alabama, Clay, southwestern Randolph, western
Calhoun, northern Early and southeastern Quitman Counties in
southwestern Georgia through 1100 PM EDT/1000 PM CDT/...

At 1029 PM EDT/929 PM CDT/, Doppler radar was tracking a strong
thunderstorm 8 miles southeast of Fort Gaines, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Fort Gaines, Cuthbert, Edison, Arlington, Bellville, Bluffton,
Shorterville, Walter F. George Lock And Dam, Parksville, Carnegie,
Hayes, Watson Crossroads, Crossroads, Pecan, Randolph Co A/p, Aycock
Mill, Morris, Jones Crossing, Bethel and Suttons Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3182 8482 3165 8461 3141 8467 3144 8517
      3161 8515 3167 8503 3187 8500
TIME...MOT...LOC 0229Z 279DEG 19KT 3156 8493

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Haner

The radar

The Ft Rucker radar (KEOX), 131 km away, was scanning. The volume nearest the first event began at 02:32 UTC.

Open the radar archive at this moment

Event by event

36 thunderstorm wind, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Lee

When
July 21, 9:30 PM EST
Where
Lee County, 0.91 mi NW of Stocks
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.660, -84.100

Trees were blown down across the county, especially the southern portion of the county.

Thunderstorm Wind, Worth

When
July 21, 10:00 PM EST
Where
Worth County, 1.38 mi N of Shingler
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.600, -83.780

Tree limbs were blown down on roads.

Thunderstorm Wind, Ben Hill

When
July 21, 10:00 PM EST
Where
Ben Hill County, 3.28 mi NNE of Ashton
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.740, -83.120

Several trees were blown down across the eastern and northeastern portions of the county.

Thunderstorm Wind, Irwin

When
July 21, 10:37 PM EST
Where
Irwin County, 0.69 mi N of Ocilla
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Utility Company
Coordinates
31.600, -83.250

Several power outages from gusty winds occurred across Irwin county.

Thunderstorm Wind, Early

When
July 21, 10:40 PM EST
Where
Early County, 2.46 mi WNW of Old Damascus
Measured
50 kt (58 mph) estimated gust
Reported by
Department of Highways
Coordinates
31.310, -84.770

Large tree limbs were blown down across Highway 200 at Mile Marker 12 and blocked both lanes.

Thunderstorm Wind, Baker

When
July 21, 10:45 PM EST
Where
Baker County, 2.38 mi SSW of Red Store Crossroads
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Utility Company
Coordinates
31.370, -84.290

Several power outages occurred as gusty winds moved through the area in associations with thunderstorms.

Thunderstorm Wind, Worth

When
July 21, 10:52 PM EST
Where
Worth County, 4.1 mi ENE of Sumner
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Utility Company
Coordinates
31.530, -83.680

Several power outages occurred as gusty winds from thunderstorms moved through the area.

Thunderstorm Wind, Lee

When
July 22, 11:25 AM EST
Where
Lee County, 4.31 mi NNW of Philema
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.810, -84.030

Trees were blown down along New York Road.

Thunderstorm Wind, Dougherty

When
July 22, 11:57 AM EST
Where
Dougherty County, 0.91 mi NE of (Aby)southwest Ga Rgnl Arpt
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.540, -84.180

Multiple trees were blown down near the intersection of Randolph Ave and Newton Road.

Thunderstorm Wind, Dougherty

When
July 22, 11:57 AM EST
Where
Dougherty County, 1.18 mi E of East Albany
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.570, -84.100

Trees were blown down along Pearce Ave.

Thunderstorm Wind, Turner

When
July 22, 12:00 PM EST
Where
Turner County, 2.38 mi NNW of Rebecca
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.830, -83.500

A tree was blown down onto Shady Lane.

Thunderstorm Wind, Dougherty

When
July 22, 12:01 PM EST
Where
Dougherty County, Putney
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.480, -84.100

Trees were blown down along Antioch Road.

Thunderstorm Wind, Turner

When
July 22, 12:10 PM EST
Where
Turner County, Ashburn-Turner Arpt
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.680, -83.630

A tree was blown down on Bussey Road.

Thunderstorm Wind, Worth

When
July 22, 12:15 PM EST
Where
Worth County, 0.69 mi N of Shingler
Measured
50 kt (58 mph) estimated gust
Reported by
Department of Highways
Coordinates
31.590, -83.780

Large tree limbs fell across Highway 112 and blocked one lane Pleasant Grove Church Road.

Thunderstorm Wind, Baker

When
July 22, 12:16 PM EST
Where
Baker County, 3.54 mi E of Elmodel
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.340, -84.410

Trees were blown down along Highway 37.

Thunderstorm Wind, Worth

When
July 22, 12:19 PM EST
Where
Worth County, 0.91 mi NW of Poulan
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.520, -83.790

A tree was blown down on Poulan Shingler Road.

Thunderstorm Wind, Tift

When
July 22, 12:35 PM EST
Where
Tift County, 3.28 mi NNW of Tifton
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.490, -83.530

Trees were blown down along Zion Hope Road.

Thunderstorm Wind, Irwin

When
July 22, 12:35 PM EST
Where
Irwin County, 3.5 mi N of Irwinville
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.690, -83.370

A tree was blown down onto Taylor Road.

Thunderstorm Wind, Mitchell

When
July 22, 12:45 PM EST
Where
Mitchell County, 4.2 mi E of Branchville
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.140, -84.240

Numerous trees were blown down across Mitchell county.

Thunderstorm Wind, Mitchell

When
July 22, 12:45 PM EST
Where
Mitchell County, 0.59 mi E of Lester
Measured
50 kt (58 mph) estimated gust
Reported by
Department of Highways
Coordinates
31.360, -84.030

Large tree limbs fell across Highway 93 past Blackwell Lane and blocked all lanes.

Thunderstorm Wind, Irwin

When
July 22, 12:47 PM EST
Where
Irwin County, 0.91 mi NW of Holt
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.600, -83.160

A couple of trees were blown down in the Holt community.

Thunderstorm Wind, Berrien

When
July 22, 12:47 PM EST
Where
Berrien County, 3.8 mi WSW of Alapaha
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.360, -83.280

A tree was blown down onto J.E. McMillan Road.

Thunderstorm Wind, Grady

When
July 22, 1:02 PM EST
Where
Grady County, 0.59 mi E of Elpino
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.990, -84.220

Trees were blown down along Pine Level Road.

Thunderstorm Wind, Decatur

When
July 22, 1:03 PM EST
Where
Decatur County, 4.19 mi N of Brinson
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.030, -84.720

A tree was blown down along Brindon and Cofty Road.

Thunderstorm Wind, Colquitt

When
July 22, 1:05 PM EST
Where
Colquitt County, 4.19 mi SW of Norman Park
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.220, -83.720

A tree was blown down on Cool Springs Road near Norman Park Road.

Thunderstorm Wind, Decatur

When
July 22, 1:05 PM EST
Where
Decatur County, 1.37 mi ESE of Bethany
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.840, -84.710

A tree was blown down across Stubbs Road.

Thunderstorm Wind, Thomas

When
July 22, 1:15 PM EST
Where
Thomas County, 0.91 mi NW of Boston
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
30.800, -83.790

Multiple power lines were blown down in Boston, GA.

Thunderstorm Wind, Lowndes

When
July 22, 2:00 PM EST
Where
Lowndes County, 3.89 mi NNE of Remerton
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.890, -83.280

A tree was blown down just north of Valdosta.

Thunderstorm Wind, Lowndes

When
July 22, 2:05 PM EST
Where
Lowndes County, Hahira
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.990, -83.370

A tree was blown down in the Hahira area.

Lightning, Lowndes

When
July 22, 2:10 PM EST
Where
Lowndes County, 0.69 mi S of I-75 at Exit 11
Property damage
$5,000
Reported by
911 Call Center
Coordinates
30.740, -83.270

Lightning struck a vehicle in the middle of I-75 southbound around Mile Marker 10.

Thunderstorm Wind, Lowndes

When
July 22, 2:10 PM EST
Where
Lowndes County, 1.5 mi NNW of Valdosta
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
30.850, -83.280

Lines were blown down in the Valdosta area.

Thunderstorm Wind, Lowndes

When
July 22, 2:10 PM EST
Where
Lowndes County, 3.89 mi NNE of Remerton
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.890, -83.280

Lowndes county dispatch reported a tree down just north of Valdosta.

Thunderstorm Wind, Lowndes

When
July 22, 2:10 PM EST
Where
Lowndes County, 0.69 mi S of (Vld)valdosta Regional Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
30.760, -83.270

Poles and power lines were blown down south of Valdosta.

Thunderstorm Wind, Lowndes

When
July 22, 2:15 PM EST
Where
Lowndes County, 0.59 mi W of Lake Park
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
30.680, -83.190

A power line fell on a semi-truck.

Thunderstorm Wind, Lowndes

When
July 22, 2:20 PM EST
Where
Lowndes County, 0.59 mi W of Clyattville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
30.690, -83.320

A tree fell and took down a power line.

Thunderstorm Wind, Lowndes

When
July 23, 11:14 AM EST
Where
Lowndes County, 1.19 mi E of Remerton
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
30.840, -83.290

A tree was blown down onto a power line on Johnson Street.

Thunderstorm Wind, Lee

When
July 23, 12:00 PM EST
Where
Lee County, Leesburg
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.730, -84.170

A tree was blown down on Leslie Highway near 3rd Street.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2023Every state in 2023This day in weather historyWarnings in Georgia, July 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1124619, 1124620, 1124621, 1124622, 1124623, 1124624, 1124625, 1124626, 1124627, 1124628, 1124629, 1124630, 1124632, 1124679, 1124680, 1124681, 1124682, 1124683, 1124684, 1124685, 1124686, 1124687, 1124688, 1124689, 1124691, 1124692, 1124693, 1124694, 1124696, 1122709, 1124697, 1124698, 1124699, 1124700, 1124701, 1124702, 1124703.